Thunderstorm Wind, La Paz
- When
- July 30, 3:35 PM MST
- Where
- La Paz County, Wenden
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.817, -113.550
Several power poles down along US route 60.
1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 30, 3:15 PM MST, 20 minutes earlier.
AZZ020>028-CAZ030>033-310600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST SAT JUL 30 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN NEAR THE COLORADO-NEW MEXICO BORDER THROUGH THE FIRST HALF OF NEXT WEEK...THEN WILL MOVE INTO THE FOUR CORNERS AREA BY THE END OF NEXT WEEK. THIS WILL PROVIDE FOR AN EASTERLY FLOW WITH ABUNDANT MOISTURE OVER OUR REGION THROUGH AT LEAST THE END OF NEXT WEEK. EXPECT A GOOD CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TONIGHT AND SUNDAY AS A COUPLE OF WEAK WEATHER DISTURBANCES MOVE SLOWLY WEST ACROSS NORTHWEST MEXICO AND SOUTHERN ARIZONA. THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR LATE JULY AND EARLY AUGUST. && .DISCUSSION... THE TRONG UPPER HIGH WILL REMAIN OVER THE CO/NM BORDER THROUGH MUCH OF NEXT WEEK BEFORE MOVING TO THE 4 CORNERS BY FRI/SAT. THIS WILL KEEP A MOIST E FLOW INTO OUR REGION...OF WHICH OUR AIRMASS IS ALREADY VERY MOIST. CLOUDS OVER A PORTION OF SOUTH CENTRAL AZ TODAY HAS HELD DOWN THUNDERSTORMS...BUT ARE PRODUCING SHOWERS. HOWEVER...A PIECE OF AN INVERTED TROF OVER SOUTHERN AZ WILL BE PICKED UP BY THE FLOW AROUND THE UPPER HIGH AND BE TAKEN NORTH UP THROUGH SOUTH CENTRAL AZ TONIGHT/SUN...BASICALLY ALONG THE WESTERN EDGE OF THE CURRENT AFTERNOON CLOUD SHIELD. THIS WILL HELP TO BRING MORE DESTABILIZATION TO THE AIRMASS FOR THUNDERSTORM DEVELOPMENT OVER SOUTH CENTRAL AZ. EASTERLY MID LEVEL FLOW AT 20 KTS OVER SOUTH CENTRAL AZ WILL MOVE THE STORMS WESTWARD BUT THIS FLOW DECREASES AS ITS GETS INTO SW AZ/SE CA WHERE IT IS VERY LIGHT. THE STRONGEST DIVERGENCE ALOFT AND A 2 INCH P-WATER MOISTURE TONGUE IS LOCATED OVER SW AZ...LOWER CO RIVER VALLEY...INTO SE CA TONIGHT...WITH SURFACE DEW POINTS IN THE 70S IN SE CA. A SHORT WAVE TROF SEEN ON WATER VAPOR PHOTOS IS MOVING E THROUGH SOUTHERN CA AND ACTING UPON THE RICH AVILABLE MOISTURE. FLOW ALOFT IS VERY WEAK THUS WITH LITTLE STORM MOVEMENT AND GOOD MOISTURE...SOME OF THE STORMS WILL BE PRODUCING LOCALLY HEAVY RAINS. THE AIRMASS WILL REMAIN MOIST THIS COMING WEEK BUT BY MON/TUES/WED THIS PIECE OF THE INVERTED TROF WILL BE WELL PAST OUR REGION SO OUR AREA SHOULD HAVE A DECREASED CHANCE OF STORMS. BY LATE WED/THURS MODELS SHOW ANOTHER INVERTED TROF ROTATING AROUND THE UPPER AND COMING THROUGH SOUTHERN AZ ALONG WITH A MORE DIFLUENCE PATTERN ALOFT WHICH SHOULD BRING AN INCREASE TO THE STORMS. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. DKS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST SAT JUL 30 2005 AZZ022-023-027-028-310200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY AND AGAIN TOWARD THE END OF NEXT WEEK. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ024-310200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ021-026-310200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND WEST- CENTRAL ARIZONA DESERTS. .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ020-025-CAZ031-310200- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- YUMA/MARTINEZ LAKE AND VICINITY- 600 AM MST (600 AM PDT) SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY AND THE YUMA AREA. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. CAZ032-033-310200- IMPERIAL COUNTY-RIVERSIDE COUNTY/EASTERN DESERTS- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS... DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. CAZ030-310200- JOSHUA TREE NATIONAL PARK/JTNP/- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. DG
The Yuma radar (KYUX), 179 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several power poles down along US route 60.
Very heavy rainfall, about 2 inches per hour, caused flooding of low spots and washes. The peak flow in Hartman Wash, was reported as 1200 cfs. Major damage occurred at Bear Cat Manufacturing where a large robotic welding building was destroyed by the flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468002, 5468001.